MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM VALGUS TI/HA 4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM VALGUS TI/HA 4; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number 75102076
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/1901
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately 1 year and 3 months after implantation of the left side of the polar stem, the patient underwent a right tka revision surgery.The date of surgery is unknown.
 
Additional Manufacturer Narrative
A study reports that approximately 1 year and 3 months after implantation of the left hip with polarstem valgus (75102076), the patient underwent a right tka revision surgery.The device intended for use in treatment was not returned for investigation.An evaluation of the complained device could therefore not be conducted and the reported failure mode could not independently be confirmed.A medical investigation was conducted.Based on the limited information provided, no causal relationship could be established between the tha and the contralateral tka performed on an unknown date approximately 1¼ years post tha and no malperformance of the tha components is supported.Patient impact beyond the reported tka would not be anticipated.No further medical assessment could be rendered at this time.A review of the complaint history revealed no additional complaint for the batch in question.A review of the batch record revealed no deviations from the standard manufacturing process that could have contributed to the reported issue.The ifu (lit.No.12.23 ed 05/16) lists several adverse issues as a known possible side effect resulting from a hip arthroplasty.A review of the risk management documentation verifies the failure mode and severity of the reported issue.Based on available information the root cause for the reported issue cannot be determined.However, the executed investigation gives no indication that the device failed to match specification at the time of manufacturing.The need for corrective action is therefore not indicated.Nevertheless, smith + nephew will continue to monitor this device for similar issues.This complaint will be reopened should additional information or the device be received.

Brand Name
POLARSTEM VALGUS TI/HA 4
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
MDR Report Key11605696
Report Number9613369-2021-00134
Device Sequence Number14317742
Product Code LZO
UDI-Device Identifier07611996142365
UDI-Public07611996142365
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143739
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number75102076
Device Catalogue Number75102076
Device Lot NumberB1708170
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/01/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;